Ohio, 2007Damaging Wind in Ohio, May 30, 2007
May 30, 2007 · NWS ILN · 1 event in 1 county or zone
An isolated thunderstorm developed over Clinton County during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed over Clinton County during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 30, 4:23 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, May 30, 4:23 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT WED MAY 30 2007
.SYNOPSIS...
SOUTHERLY FLOW AROUND HIGH PRESSURE TO THE EAST WILL OFFER
UNSEASONABLY WARM AND HUMID CONDITIONS. ON THURSDAY...AN UPPER
DISTURBANCE WILL BRING A THREAT OF THUNDERSTORMS TO INDIANA AND
PARTS OF OHIO AND KENTUCKY. EXPECT SCATTERED THUNDERSTORMS THURSDAY
NIGHT AND FRIDAY AS ANOTHER UPPER DISTURBANCE MOVES NORTHEAST ACROSS
THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG UPPER LEVEL RIDGE ORIENTED FROM THE EASTERN GREAT LAKES
THROUGH THE SOUTHEAST. NAM INDICATING WEAK LOW LEVEL CONVERGENCE
AXIS TO PIVOT NNE THRU WESTERN PERIPHERY OF FA. ISOLATED SHOWERS AND
THUNDERSTORMS HAD DEVELOPED ACROSS CENTRAL AND WESTERN OHIO WITH THE
STRONGEST CONVECTION TO THE NORTH OF ILNS FORECAST AREA. WEAK INSTBY
COMBINED WITH LOW LEVEL FORCING WAS THE CAUSE OF THIS ISOLD
CONVECTION AND THE SHOWERS/STORMS SHOULD BE SHORT LIVED. WILL KEEP
MENTION OF SLIGHT CHANCE THUNDERSORMS ENTIRE FORECAST AREA FOR THE
EVENING HOURS...OTHERWISE FORECAST WILL BE DRY. LOWS TONIGHT
FORECAST TO BE WARMER THAN MAV GUIDANCE.
&&
.SHORT TERM /TOMORROW THROUGH FRIDAY NIGHT/...
TOMORROW...THE NAM AND GFS CONTINUE TO SHOW AN UPPER LEVEL
DISTURBANCE MAKING ITS WAY OVER THE H5 RIDGE THU. EXPECT TO SEE AN
INCREASE IN MOISTURE THURSDAY AND THIS COUPLED WITH THE UPPER LEVEL
DISTURBANCE SHOULD BE ENOUGH TO PRODUCE SOME PRECIPITATION. CHANCE
POPS IN THE NW AND SLIGHT CHANCE OVER ALL BUT SE FORECAST FOR THU
DECREASING THU NIGHT. UPPER LOW STALLED OVER THE NORTHERN PLAINS
WILL GUIDE WEAK UPPER LEVEL DISTURBANCES THROUGH THE FORECAST AREA
THROUGH FRIDAY NIGHT. THIS WILL KEEP CHANCE OF THUNDERSTORMS IN
FORECAST FRIDAY AND FRIDAY NIGHT. FORECAST TEMPERATURES ARE A BIT
WARMER THAN THE MAV WITH LOW TEMPERATURES MOSTLY IN THE 60S AND
HIGHS IN THE MID TO UPPER 80S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MIDLEVEL LOW WILL BE CUT OFF OVER THE UPPER MIDWEST AT THE BEGINNING
OF THE EXTENDED PERIOD. SEVERAL IMPULSES OF ENERGY AHEAD OF THIS
SYSTEM SHOULD RESULT IN AT LEAST SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY ON SATURDAY AND SUNDAY...WITH THE BEST CHANCE ACROSS OUR
WEST ON SATURDAY AND ACROSS THE EAST ON SUNDAY. LONG TERM MODEL
ENSEMBLE IS IN GOOD AGREEMENT IN GRADUALLY FILLING UPPER LOW INTO
AN OPEN WAVE OVER THE GREAT LAKES...AND BRINGING IT SLOWLY EASTWARD
THROUGH THE EXTENDED. THIS CAUSES A WEAK FRONT TO ENTER THE CWA ON
TUESDAY AND GRADUALLY WASH OUT. DIFFERENCES APPEAR TOWARD THE
BEGINNING AND MIDDLE OF NEXT WEEK...WITH THE ECMWF BECOMING LESS
AMPLIFIED WITH THE LONGWAVE OVER THE EASTERN US THAN THE GFS.
LEANING TOWARD HPC THINKING THAT ECMWF HAS BETTER HANDLE ON
TELECONNECTION PATTERN TOWARD THE END OF THE EXTENDED. THUS WENT
WARMER THAN MEX GUIDANCE FOR DAYS 6 AND 7.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
STRONG UPPER LEVEL RIDGE ORIENTED FROM THE EASTERN GREAT LAKES
THROUGH THE SOUTHEAST. SCTD CONVECTION HAS DEVELOPED IN AREA
OF WEAK LO LVL CONVERGENCE AND MARGINAL INSTABILITY. THERE MAY
BE SOME SOUTHWARD DEVELOPMENT BUT EXPECT THIS CONVECTION TO
AVOID ALL TAF SITES. DIURNAL CU WL DISSIPATE WITH LOSS OF
DAYTIME HEATING. IN SAME AIRMASS AS LAST NIGHT WITH MIST/HAZE
REDEVELOPING AGAIN OVERNIGHT. SOME THICKER MID/HIGH CLOUDS MAY
SPREAD IN FROM THE SOUTHWEST EARLY THU AHD OF S/W TRACKING
NE INTO THE LOWER OH VALLEY. HAVE HELD OFF ANY MENTION OF PRECIP
THRU 18Z.
OUTLOOK...TSTMS POSSIBLE SATURDAY INTO SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 30, 4:00 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED MAY 30 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED MAY 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Clinton
- When
- May 30, 5:30 PM EST to 5:35 PM EST
- Where
- Clinton County, 3 mi N of Wilmington to Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 39.493, -83.830
A metal shed was severely damaged near the intersection of State Route 134 and Dover Road. The Wilmington High School auditorium sustained roof damage. The tops of three trees were snapped off in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 30 to 31, 2007$435,000 · 1.75 in hail · 42 events
- Flooding in Nebraska, May 30 to 31, 2007$500,000 · 4 events
- Flash Flood and Hail in Oklahoma, May 30, 2007$233,000 · 1.75 in hail · 14 events
- Lightning Strike in Louisiana, May 30, 2007$80,000 · 1 event
- Damaging Winds in Texas, May 30, 2007$40,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Winds in North Dakota, May 30, 2007EF1 · 4 events
- Damaging Winds in Arkansas, May 30, 2007$22,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, May 30, 2007$20,000 · 50 kt wind · 1 event
- Hail in Texas, May 30 to 31, 2007$13,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Michigan, May 30, 2007$12,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Louisiana, May 30, 2007$7,000 · 52 kt wind · 4 events
- Hail in Virginia, May 30, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25723.